# SDR CA150128005

- Difficulty date: December 18, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Cessna 560CESSNA
- Aircraft time: 9,711 hours
- Engine: Pwa JT15D5
- System (JASC): 7250 · Turbine Section
- Part: Engine
- Part number: JT15D5A
- Condition: Making Metal
- Location: Left
- Part time: 9,671 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) THE AIRCRAFT RETURNED FROM A SERIES OF FLIGHTS DEC 18/2014 . THE CREW REPORTED NO DEFECTS. DURING A POST/PRE-FLIGHT OF THE AIRCRAFT MAINTENANCE NOTED METALLIC DEBRIS IN THE TAILPIPE OF THE LT ENGINE. THIS DEBRIS CONSISTED OF SEVERAL SMALL METALLIC PIECES AND WHAT APPEARED TO BE MOLTEN METAL SPLATTER. AT THIS POINT MAINTENANCE CONTACTED THE LOCAL PRATT AND WHITNEY TECH REP AND PROCEEDED TO CONDUCT A BORESCOPE INSPECTION OF THE TURBINE SECTION OF THE ENGINE.  THERE IS CLEAR EVIDENCE OF MATERIAL SPLATTER AS WELL AS A TURBINE BLADE THAT HAS A SAW TOOTH PROFILE AS MATERIAL IS MISSING.  DURING THE INSPECTION THE TECH REP ATTENDED THE AIRCRAFT AND CONFIRMED THAT IT APPEARED THAT AT LEAST ONE TURBINE BLADE HAD SIGNIFICANT MATERIAL LOSS. IN ADDITION THERE WAS SIGNIFICANT SPLATTER DEBRIS IN BETWEEN THE TURBINE WHEEL STAGES. THE REP CONCURRED THAT THE ENGINE MUST BE REMOVED FOR FURTHER INVESTIGATION. POST FLIGHT DISCUSSION WITH THE CREW DID NOT REVEAL ANY OPERATIONAL ANOMALIES ASSOCIATED WITH THAT ENGINE OPERATION DURING THE PREVIOUS FLIGHTS. LAST HOT SECTION C/W AT 8822 TTSN ENGINE AND TCSN ENGINE 7105  TIME REMAINING UNTIL NEXT HOT SECTION 900.9 HOURS ENGINE WAS SUBSEQUENTLY REPLACED.
